You are not currently logged in.
Access your personal account or get JSTOR access through your library or other institution:
If You Use a Screen ReaderThis content is available through Read Online (Free) program, which relies on page scans. Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
An Algebraic Proof for the Symplectic Structure of Moduli Space
Proceedings of the American Mathematical Society
Vol. 116, No. 3 (Nov., 1992), pp. 591-605
Published by: American Mathematical Society
Stable URL: http://www.jstor.org/stable/2159424
Page Count: 15
Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Preview not available
Goldman has constructed a symplectic form on the moduli space Hom(π, G)/G, of flat G-bundles over a Riemann surface S whose fundamental group is π. The construction is in terms of the group cohomology of π. The proof that the form is closed, though, uses de Rham cohomology of the surface S, with local coefficients. This symplectic form is shown here to be the restriction of a tensor, that is defined on the infinite product space Gπ. This point of view leads to a direct proof of the closedness of the form, within the language of group cohomology. The result applies to all finitely generated groups π whose cohomology satisfies certain conditions. Among these are the fundamental groups of compact Kähler manifolds.
Proceedings of the American Mathematical Society © 1992 American Mathematical Society